Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 8, 2019, 6:59 PM MDT for Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 8, 2019, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WGUS53 KGLD 090059
FFWGLD
COC063-090400-
/O.NEW.KGLD.FF.W.0033.190709T0059Z-190709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
659 PM MDT Mon Jul 8 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Southwestern Kit Carson County in east central Colorado...
* Until 1000 PM MDT.
* At 658 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of southwestern
Kit Carson County.
Additional rainfall amounts of one to three inches are possible in
the warned area.
This includes Interstate 70 in Colorado between mile markers 415 and
417.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3931 10266 3911 10250 3904 10266 3904 10294
3914 10299
$$
Husted2 follow-up statements
093
WGUS73 KGLD 090211
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
811 PM MDT Mon Jul 8 2019
COC063-090400-
/O.CON.KGLD.FF.W.0033.000000T0000Z-190709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kit Carson CO-
811 PM MDT Mon Jul 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN KIT CARSON COUNTY...
At 811 PM MDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash flooding
is likely already occurring.
Flash flooding will remain over mainly rural areas of southwestern
Kit Carson County.
This includes Interstate 70 in Colorado between mile markers 415 and
417.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3931 10266 3911 10250 3904 10266 3904 10294
3914 10299
$$
Husted572
WGUS73 KGLD 090357
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
957 PM MDT Mon Jul 8 2019
COC063-090407-
/O.EXP.KGLD.FF.W.0033.000000T0000Z-190709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kit Carson CO-
957 PM MDT Mon Jul 8 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN KIT CARSON COUNTY WILL
EXPIRE AT 1000 PM MDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3931 10266 3911 10250 3904 10266 3904 10294
3914 10299
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:31 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 8, 5:31 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 531 PM MDT Mon Jul 8 2019 .UPDATE... Issued at 337 PM MDT Mon Jul 8 2019 Storms are moving into northeastern Colorado and northwestern Kansas. Strong to severe storms are possible this afternoon and into this evening with large hail, damaging winds, and localized heavy rain possible in addition to flash flooding. A Severe Thunderstorm Watch has been issued for the entire Tri- State area until 10 PM MDT/11 PM CDT. && .SHORT TERM...(This evening through Tuesday) Issued at 1245 PM MDT Mon Jul 8 2019 This afternoon, with the push of a shortwave ahead of a trough moving north of us, expecting to see some convection tonight. As of latest SPC mesoanalysis, our CWA has an axis of instability running diagonally from Yuma County, Colorado, to the border of Greeley and Wichita County Kansas. Areas along and in the northeastern-half of this area have the higher chances of severe weather. Threats include large hail, damaging winds, and flash flooding. Areas that received rainfall last night are in higher risk of seeing potential flash flooding. Tomorrow, dryer and warmer conditions are expected to prevail over the Tri-State area, as high pressure moves in over the Tri- State area. Daily highs will climb up into the low to mid 90s. Not expecting any convection after 12z on Tuesday. Tuesday night, we will see lows in the mid 50s to mid 60s. .LONG TERM...(Wednesday through Monday) Issued at 217 PM MDT Mon Jul 8 2019 Wednesday morning, a trough will continue to progress eastward over the Dakotas and northern Nebraska with a weak ridge over the Bighorns in Central Wyoming. High pressure will set up over the Central High Plains through the day Wednesday as the ridge axis shifts slightly east. Temperatures will be in the mid-80s for highs and the upper 50s to mid-60s for lows. Thursday, the high will shift slightly east, centering over Central and eastern Kansas and Oklahoma. Surface flow will become slightly south- southwest during the day. High temperatures will rebound back into the 90s for highs and the low 60s to low 70s for highs. Long term model guidance suggests that the ridge will remain in place over the Tri-State region through the end of the forecast. Return flow around the high will bring some Gulf moisture into the region. A few shortwaves moving through will bring a daily chance for showers and storms, though areal coverage will be spotty at best through Friday. Saturday and Sunday, there is a little better chance at coverage of showers and storms. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 530 PM MDT Mon Jul 8 2019 A line of thunderstorms in northeastern Colorado is slowly moving to the east. Conditions will deteriorate to MVFR between 00z and 04Z as the storms move through the area. The terminal may experience gusty thunderstorm winds during this time in addition to reduced visibility due to heavy rain and lowered ceilings. Conditions will return to VFR for the remainder of the night and through the duration of the forecast period. VFR conditions are expected to prevail at MCK terminal throughout the start of the forecast period. Showers and thunderstorms are expected to be in the area through 05Z which could lower conditions to MVFR for a few hours. Conditions will improve to VFR after showers and storms move through the area. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...EV LONG TERM...AW AVIATION...AW
Hazardous weather outlook, Jul 8, 3:35 PM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 335 PM MDT Mon Jul 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092145- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 335 PM MDT Mon Jul 8 2019 /435 PM CDT Mon Jul 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms are possible this afternoon and evening. A Severe Thunderstorm Watch has been issued for the entire Tri-State area until 10 PM MDT, 11 PM CDT. Scattered storms this afternoon will become more widespread this evening as they move across the region. Some of the stronger storms will produce large hail and damaging winds this evening with heavy rainfall expected as storms continue into north central Kansas and south central Nebraska late this evening and into the overnight hours. Localized flash flooding is possible, especially in areas that received rainfall last night. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 8, 5:47 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Goodland KS 547 PM MDT Mon Jul 8 2019 COZ091-092-090015- Kit Carson County CO-Cheyenne County CO- 547 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 615 PM MDT... At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Seibert, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Vona. This includes Interstate 70 in Colorado between mile markers 410 and 419. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3896 10276 3907 10294 3936 10274 3920 10246 TIME...MOT...LOC 2347Z 216DEG 12KT 3908 10280 024
Local storm report, Jul 8, 5:49 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 WSW BURLINGTON 39.30N 102.29W
07/08/2019 M0.25 INCH KIT CARSON CO TRAINED SPOTTER
1/4 INCH TO 1/2 INCH HAIL REPORTED BY
SPOTTER IN BURLINGTON, COLORADO.
&&
EVSpecial weather statement, Jul 8, 6:01 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Goodland KS 601 PM MDT Mon Jul 8 2019 COZ091-KSZ013-090030- Kit Carson County CO-Sherman KS- 601 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON AND WESTERN SHERMAN COUNTIES UNTIL 630 PM MDT... At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near Kanorado, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodland, Kanorado and Ruleton. This includes the following highways... Interstate 70 in Kansas between mile markers 0 and 25. Interstate 70 in Colorado between mile markers 448 and 450. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado...and northwestern and west central Kansas. LAT...LON 3951 10157 3914 10158 3913 10209 3945 10211 TIME...MOT...LOC 0001Z 274DEG 28KT 3931 10201 024
Local storm report, Jul 8, 6:16 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 NW STRATTON 39.32N 102.62W
07/08/2019 E0.70 INCH KIT CARSON CO TRAINED SPOTTER
HAIL UP TO DIME SIZE. TIME ESTIMATED BY
RADAR. RELAYED VIA SOCIAL MEDIA.
&&
JBHSpecial weather statement, Jul 8, 6:17 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Goodland KS 617 PM MDT Mon Jul 8 2019 COZ091-092-090045- Kit Carson County CO-Cheyenne County CO- 617 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTHWESTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 645 PM MDT... At 617 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Vona, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne and southwestern Kit Carson Counties in east central Colorado. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3896 10290 3920 10293 3925 10250 3895 10248 TIME...MOT...LOC 0017Z 266DEG 11KT 3907 10275 024
Special weather statement, Jul 8, 6:32 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Goodland KS 632 PM MDT Mon Jul 8 2019 KSZ013-090100- Sherman KS- 632 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 700 PM MDT... At 632 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles west of Goodland, moving east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodland, Ruleton and Edson. This includes Interstate 70 in Kansas between mile markers 6 and 32. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northwestern Kansas. LAT...LON 3919 10194 3945 10194 3950 10145 3917 10144 TIME...MOT...LOC 0032Z 270DEG 25KT 3933 10179 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jul 8, 6:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Jul 8, 6:27 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Jul 8, 6:51 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| Jul 8, 7:05 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 8, 7:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| Jul 8, 8:23 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.